Is Losartan causing my Insomnia and other symptoms?
Question posted by nicholasf56 on 5 Feb 2021
Last updated on 6 February 2021 by Sabrina1234
Was taking Amlodipine for many years. Developed an irregular heartbeat attributed to Amlodipine September 2020. Blood pressure was high, so started on 100 mgs Losartan max dose daytime, and 10 mgs Bystolic nightime.
I had a stuffy and bloody nose, loose stools, anxiety (I have GAD), and Insomnia. Right now it is 2:30 am and I am wide awake. Side effects seem to be much worse in the last month. Did not have these issues on the Amlodipine. Can anyone please share their thoughts? Thank you.
Typically when you get into a high dose of any one blood pressure medication is when side effects rear their ugly head. All could be from 100 mg losartan. Talk to your doctor about lowering losartan and adding a third medication of a different class. I hope this helps
5 Feb 2021
Hi, Nicolas! All your symptoms seem as if they could be related to the medications but side effects generally resolve within days to a couple of weeks. "Common (1% to 10% of users): Nasal congestion" "Common (1% to 10% of users): Abdominal pain, diarrhea, dyspepsia" "Common (1% to 10% of users): Insomnia" "Frequency not reported: Anxiety, anxiety disorder" Bystolic could also be contributing to the diarrhea, insomnia, and anxiety: "Uncommon (0.1% to 1% of users): Nightmares, insomnia, anxiety" "Common (1% to 10% of users): Constipation, diarrhea" I wonder if you shouldn't contact your doctor and get their professional advice about these medications and the combination. Best regards and I hope you'll be getting your Zzzz's soon. Wildcat